ADHD Home > Ritalin LA and Hair Loss

Although hair loss was not reported in short-term studies of Ritalin LA® (methylphenidate extended-release), it was seen in studies of other forms of methylphenidate.
 
Given how common hair loss is in the general population and how rare a complaint it is in people who take Ritalin LA, however, it is difficult to say whether hair loss is actually caused by the medicine, genetics, other factors, or a combination of these things.
 
If you are taking Ritalin LA and hair loss occurs, talk with your healthcare provider. Depending on how severe it is, there are things that he or she may be able to do. If your symptoms continue to be bothersome, or if your healthcare provider believes the medicine is causing your hair loss, he or she may recommend trying another ADHD treatment.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics & Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2018 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.